Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Having pain in neck and shoulder, severe vertigo, feeling tired. What are the complications?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I have had a pain in my neck shoulder for some time.I went to see a chiropractor who said it was muscular.He did 4 neck/back adjustments.I felt better after a few however after the last one I felt really hot.A few days later I had severe vertigo,ringing in my ears,visual disturbance,was un co ordinated,burning in my neck, foggy head,headache,pressure in head and ears,pain behind ears.This initially lasted for 5 days at worst.The symptoms have improved over the last 7 weeks,however I still
feel very tired,depressed,pain in neck,feel as though I'm on a ship,ringing in ears,pressure at base of skull.I have seen a physiotherapist who said she thought I had a slipped disc and tight muscles in my neck.I am at my wits end.The dr has prescribed nortriptyline which isn't having much effect.What can I do and how can I help myself? No body will send me for any kind of scans and just keep telling me its muscular.I am so scared I'm going to die.The only time it eases is when I am laying down
Posted Tue, 24 Jul 2012 in Bones, Muscles and Joints
Answered by Dr. Rakesh Madhyastha 1 hour later

Thanks for the query

I see that you have been symtomatic for almost 7 weeks now and I understanding how debilitating your condition is.
First I would like to clarify at the outset that your symptoms are more closer to a intra cranial ( brain) involvement than spine. I strongly suggest you approach a neurologist as soon as possible for an MRI with contrarst. Physiotherapist and chiropractioners have limited knowledge compared to a neurologist.

I hope I have answered your query, please accept my answer if you have no further queries

I wish you a speedy recovery

Above answer was peer-reviewed by
Follow-up: Having pain in neck and shoulder, severe vertigo, feeling tired. What are the complications? 3 hours later
I have seen 6 different drs now including one from the ER. Each one has assessed for neurological damage and has said that all the brain functions are fine.My vision is perfectly clear I just feel a bit off balance.The symptoms are slowly going as the weeks go on.Not one has said they would refer me to see a neurologist.They believe that the muscles in my neck are tight causing them to push on my ears causing all of the symptoms.My neck hurts when turned and feels like a knife being pushed into it.What could I do to help any of these symptoms.
Answered by Dr. Rakesh Madhyastha 3 hours later

Thanks for writing back

I still insist on my previous suggestion of visiting a neurologist.

Conservatively the pain can be managed with analgesics like Acelofenac with a muscle relaxant combination. a higher analgesic would be an opiod analgesic like tramadol.
I am happy that your symptoms are reducing.

Drugs like betahistadine will be of help to reduce the feeling of off balance.Please ask your doctor for a prescription. Usually viral infection of the inner ear will lead to dizziness and in such infections all neurological functions will be normal without any findings.

I hope I was of help, if you have further queries please let me know I will be happy to help

I wish you good health and a speedy recovery

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor